Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Baltimore/Washington

February 24, 2012Charles County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 24, 2012, 3:09 PM EST for Charles County, Saint Mary's County, Maryland. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2012, 3:09 PM EST (20:09 UTC)
Expired
Feb 24, 2012, 4:00 PM EST
In force
51 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 113 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 3:52 PM ESTHAIL 1Patuxent River Nas, MD
Feb 24, 3:53 PM ESTHAIL 0.752 Se Patuxent River Nas, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:19 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS51 KLWX 242009
SVRLWX
MDC017-018-037-242100-
/O.NEW.KLWX.SV.W.0003.120224T2009Z-120224T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EST FRI FEB 24 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
  ST. MARYS COUNTY IN SOUTHERN MARYLAND...
  SOUTHERN CALVERT COUNTY IN SOUTHERN MARYLAND...

* UNTIL 400 PM EST

* AT 306 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE
  SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHERIDAN POINT TO 9
  MILES SOUTHWEST OF SHERIDAN POINT TO WICOMICO RIVER...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRETON BAY...
  SAINT CLEMENTS BAY...
  SAINT LEONARD CREEK...
  FLAG HARBOR...
  LEONARDTOWN...
  HOLLYWOOD...
  CALVERT CLIFFS...
  LUSBY...
  CUCKOLD CREEK...
  TOWN CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

&&

LAT...LON 3804 7631 3804 7636 3811 7642 3810 7648
      3813 7651 3813 7653 3821 7659 3823 7668
      3822 7678 3829 7693 3847 7680 3850 7649
      3845 7643 3839 7637 3833 7640 3830 7636
      3822 7638 3815 7631
TIME...MOT...LOC 2008Z 269DEG 35KT 3848 7666 3839 7674
          3829 7686

$$
2 follow-up statements
824 
WWUS51 KLWX 242034
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EST FRI FEB 24 2012

MDC017-018-037-242100-
/O.CON.KLWX.SV.W.0003.000000T0000Z-120224T2100Z/
CHARLES MD-CALVERT MD-ST. MARYS MD-
334 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST 
FOR ST. MARYS...CALVERT AND CHARLES COUNTIES...

AT 332 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLAG HARBOR TO
HOLLYWOOD TO SAINT CLEMENTS BAY...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAINT LEONARD CREEK...
  CALVERT CLIFFS...
  REDGATE...
  LUSBY...
  DOWELL...
  CUCKOLD CREEK...
  TOWN CREEK...
  CALIFORNIA...
  VALLEY LEE...
  SOLOMONS...
  PATUXENT RIVER...
  GREAT MILLS...
  SAINT MARYS RIVER...
  SAINT GEORGE ISLAND...
  DRAYDEN...
  SAINT MARYS CITY...
  DAMERON...
  SAINT INIGOES...
  SAINT INIGOES CREEK...
  RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. 

&&

LAT...LON 3804 7631 3804 7636 3811 7642 3810 7648
      3813 7651 3813 7653 3821 7659 3823 7668
      3822 7678 3828 7687 3848 7663 3850 7649
      3845 7643 3839 7637 3833 7640 3830 7636
      3822 7638 3815 7631
TIME...MOT...LOC 2033Z 269DEG 35KT 3845 7651 3836 7659
          3826 7671

$$
732 
WWUS51 KLWX 242050
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EST FRI FEB 24 2012

MDC017-018-037-242100-
/O.CON.KLWX.SV.W.0003.000000T0000Z-120224T2100Z/
CHARLES MD-CALVERT MD-ST. MARYS MD-
350 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST 
FOR ST. MARYS...CALVERT AND CHARLES COUNTIES...

AT 349 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TAYLORS ISLAND
TO CHESAPEAKE RANCH ESTATES TO LEXINGTON PARK...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  SAINT MARYS CITY...
  PARK HALL...
  SAINT INIGOES...
  SAINT INIGOES CREEK...
  RIDGE...
  DAMERON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. 

&&

LAT...LON 3816 7632 3824 7639 3830 7637 3832 7639
      3830 7646 3837 7651 3838 7650 3839 7655
      3834 7660 3828 7687 3827 7681 3822 7677
      3823 7671 3821 7659 3813 7653 3814 7651
      3810 7648 3812 7645 3810 7640 3804 7632
TIME...MOT...LOC 2050Z 269DEG 35KT 3842 7630 3833 7638
          3823 7650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:54 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 24, 2:54 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EST FRI FEB 24 2012

.SYNOPSIS...
A STRONG COLD FRONT OVER THE APPALACHIANS WILL MOVE ONTO THE
EASTERN SHORE BY EARLY EVENING BRINGING GUSTY WINDS TO THE MID ATLANTIC.
HIGH PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND. THE HIGH WILL
MOVE OFF THE COAST MONDAY. A STORM SYSTEM MAY IMPACT THE AREA
DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A TOR WTCH IS IN EFFECT FOR OUR SRN CWA FM NELSON E TO ST. MARY'S THRU
01Z. STORMS WL MOVE VERY RAPIDLY AND WE'LL PRBLY BE ABLE TO CLR
THE WRN PART OF THE WATCH DURG LATE AFTN.

WIDE TEMP VARIANCE ACROSS VA ATTM - LM50S IN NRN LOUDOUN TO L80S
ACROSS SRN VA. ACROSS NRN CAROLINE CO...JUST TO THE S OF OUR
CWA...IT'S 79 DEGS. THAT WARM FNT IS STILL XPCTD TO MOVE INTO LWWR
SRN MD. IN THE NWRN PART OF THE CWA THE COLD FNT WL MOVE THRU B4
THE WARMEST AIR ARRIVES.

BECAUSE OF THE TIME SPENT ON SVR THREAT I'M GOING TO LV ANY WINTER
WX ADVSRY DECISION FOR THE EVE SHIFT. THE SUBFRZG COLUMN WON'T
REACH THE MTNS UNTIL LATE EVENING. SNOW PSBL ALONG THE WRN SLOPES AFTR
MDNGT. ATTM HV 3" IN THE HIGHLANDS FCST ENDING SAT EVE.

HIGH WIND WRNG N AND W/WIND ADVSRY E THRU MIDNIGHT DUE TO PRES SURGE.

CHILLIER CONDITIONS ARE EXPECTED TONIGHT WITH MIN TEMPS RANGING
FROM THE 20S IN THE ALLEGHENY HIGHLANDS TO NEAR 40 IN WASHINGTON
AND BALTIMORE. THE GUSTY WINDS WILL MAKE IT FEEL COLDER.

&&

.SHORT TERM /SATURDAY/...

UPPER LEVEL TROUGH PIVOTS THROUGH THE MID-ATLANTIC ON SATURDAY.
STRONG SURFACE LOW REACHES THE MARITIMES...WHILE HIGH PRESSURE MOVES
INTO THE OHIO VALLEY. PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS
WILL CONTINUE TO BE TIGHT...SO ANOTHER WINDY DAY IS EXPECTED.
THE STRONG NW FLOW WILL ALSO CONTRIBUTE TO ONGOING UPSLOPE SNOW
OVER THE POTOMAC HIGHLANDS. QPF IS SOMEWHAT LIMITED...BUT UP TO 3 INCHES
IS POSSIBLE BY SAT EVE.

MUCH COOLER TEMPS SATURDAY UNDER STRONG CAA. HIGHS RANGE FROM THE
LOW 30S OVER THE POTOMAC HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
THE 95 CORRIDOR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

HIPRES WILL BUILD INTO THE REGION SAT NGT AND SUN. UPSLOPE SNOW
SHOWERS WILL QUICKLY END SAT EVE WITH HEIGHT OF THE SUBSIDENCE
INVERSION CRASHING. BREEZY WINDS WILL ALSO DIMINISH DURING THE EVE
AS HIPRES SETTLES OVER THE REGION. MIN TEMPS WILL RANGE FROM THE
UPPER TEENS ALONG THE ALLEGHENY FRONT TO LOW 30S IN THE CITIES AND
ALONG THE WRN SHORE OF THE MD CHSPK BAY. MAX TEMPS SUN WILL BE NEAR
CLIMO /UPPER 40S TO NEAR 50F/.

HIPRES WILL REMAIN OVER THE MID-ATLANTIC REGION THRU ERY NEXT
WEEK. ALOFT...RIDGING WILL AMPLIFY OVER THE SERN STATES DURING
THIS TIME. W-SWLY RETURN FLOW ON THE NERN PERIPHERY OF THE RIDGE
WILL ADVECT SLIGHTLY WARMER TEMPS INTO THE MID-ATLANTIC REGION.
MAX TEMPS IN THE UPPER 50S-LOW 60S EXPECTED THRU MIDWEEK. NEXT
CHANCE FOR PRECIP WILL BE LATE TUE INTO WED AS A COLD FRONT
APPROACHES FROM THE WEST. WITH THE CWA SITUATED ON THE WARM SIDE
OF THE LOW TRACK...PTYPE WILL BE LIQUID.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...

SHOWERS AND THUNDERSTORMS WILL CREATE IFR CONDITIONS FOR A SHORT
TIME THIS AFTERNOON AT CHO AHEAD OF A COLD FRONT. IFR CONDITIONS
COULD ALSO UNFOLD FOR DCA AND BWI AND AIRPORTS WITH RESPECT TO
RAINFALL AND STORMS IN THE AREA OR PASSING THROUGH. VISBIS HAVE
DROPPED BELOW 2 SM AT CHO AND BWI IN THE LAST HOUR WHILE VISBIS
DROPPED TO AROUND 3 SM AT DCA. CIGS HAVE LOWERED AS WELL TO BELOW
2000 FEET PERSISTENTLY. WHILE THERE ARE OTHER SHOWERS IN THE AREA OF
MRB...IAD...VISBIS AND CIGS COULD STAY ABOVE 3 SM. STRONG SOUTHWEST
WINDS WILL VEER AROUND TO THE WEST AND NORTHWEST THE REST OF THE
AFTERNOON INTO TONIGHT. FREQUENT GUSTS WILL REACH 35 KTS OR GREATER.
VISBIS AND CIGS WILL IMPROVE EVERYWHERE THIS EVENING AND OVERNIGHT
AS THE FRONT MOVES EAST.

MECHANICAL LOW LVL TURB HAS BEEN REPORTED...AND IS PSBL THRU
MDNGT.

VFR CONDITIONS EXPECTED SATURDAY THROUGH TUESDAY. GUSTY NW WINDS
EXPECTED AGAIN SATURDAY...POTENTIALLY 30 KT OR HIGHER.

WINDS WILL GRADUALLY DIMINISHING SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH TO
EXTEND THE SCA THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS
HIPRES SETTLES OVER THE AREA.

&&

.MARINE...
WINDS INCRSG THIS AFTN AFTR A WARM FRONT PASSES THROUGH THE
WATERS. WIND GUSTS AROUND 25 TO 35 KNOTS ARE EXPECTED. A COLD
FRONT WILL PASS THROUGH THE WATERS BY EARLY EVENING. WIND GUSTS
AROUND 35 TO 45 KNOTS ARE EXPECTED BEHIND THE COLD FRONT.

SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT
THIS AFTERNOON. TOR WATCH IN EFFECT THRU 8 PM FOR PORTIONS OF THE
PTMC AND CHES BAY.

A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. THE
STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.

STRONG SCA CONDITIONS EXPECTED SATURDAY WITH CONTINUED GUSTY NW
WINDS BEHIND STRONG LOW PRESSURE ENTERING THE MARITIMES. GALES
WILL BE POSSIBLE...ALTHOUGH FORECAST LEANS TOWARDS SUB-GALE GUSTS
AT THIS TIME.

WINDS WILL GRADUALLY DIMINISH SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH TO
EXTEND THE SCA THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS
HIPRES SETTLES OVER THE AREA.

&&

.EQUIPMENT...
KLWX WSR-88D RADAR IS IN THE PROCESS OF BEING TESTED W/ DUAL POL TECHNOLOGY.

REFER TO WWW.WEATHER.GOV/LWX/DUALPOL_UPGRADE.PHP FOR DETAILS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ003-501-
     502.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ006-007-
     009>011-013-014-016>018.
     HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ004-005.
VA...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-
     503-504.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ050>057-502.
     HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ036>040-
     042-501.
WV...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-
     055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM EST SUNDAY FOR
     ANZ530>534-537-539>543.
     GALE WARNING UNTIL 6 AM EST SATURDAY FOR ANZ530>543.
     SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 2 AM EST SUNDAY FOR
     ANZ535-536-538.

&&

PRODUCTS...WOODY!/JRK/KLW
Hazardous weather outlook, Feb 24, 1:35 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
135 PM EST FRI FEB 24 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
135 PM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM INCLUDING STAFFORD..
SPOTSYLVANIA..KING GEORGE..CHARLES..ST. MARYS..AND CALVERT
COUNTIES AS WELL AS THE POTOMAC RIVER FROM COBB ISLAND TO SMITH
POINT AND THE CHESAPEAKE BAY SOUTH OF NORTH BEACH.

A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. A
STORM WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE THIS
AFTERNOON AND TONIGHT.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE
OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY POSE AN ENHANCED THREAT
FOR THE SPREAD OF WILDFIRES SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE RELAY REPORTS TO THE NWS
OR YOUR REGIONAL SUB NET.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-251245-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
135 PM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR NELSON..ALBEMARLE..
GREENE..MADISON..AND ORANGE COUNTIES.

A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
LOCATIONS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS. A WIND
ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR NORTHEASTERN
MARYLAND AS WELL AS PORTIONS OF NORTHERN AND CENTRAL VIRGINIA.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER
DETAILS.

A WIND ADVISORY MAY BE NEEDED FOR LOCATIONS NEAR AND WEST OF THE
BLUE RIDGE MOUNTAINS LATE TONIGHT.

ACCUMULATING SNOW TONIGHT IS EXPECTED ALONG AND WEST OF THE
ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITY EAST OF THE ALLEGHENY
HIGHLANDS MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES
SATURDAY.

ACCUMULATING SNOW IS EXPECTED SATURDAY ALONG AND WEST OF THE
ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE RELAY REPORTS TO THE NWS
OR YOUR REGIONAL SUB NET.

In the hours before

Special weather statement, Feb 24, 2:22 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EST FRI FEB 24 2012

MDZ013-016>018-242000-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
222 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORM TO AFFECT CHARLES...PRINCE GEORGES...ST. MARYS
AND CALVERT COUNTIES...

AT 223 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF RISON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE LA PLATA...ST. CHARLES...HALLOWING POINT
AND GOLDEN BEACH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3845 7728 3846 7728 3849 7728 3856 7725
      3857 7722 3860 7719 3865 7666 3842 7666
TIME...MOT...LOC 1923Z 270DEG 38KT 3854 7720
Special weather statement, Feb 24, 2:36 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EST FRI FEB 24 2012

MDZ013-016>018-VAZ052-053-055>057-242000-
CHARLES MD-KING GEORGE VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-PRINCE GEORGES MD-ST. MARYS MD-FAIRFAX VA-SPOTSYLVANIA VA-
CALVERT MD-
236 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORMS TO AFFECT CHARLES...KING GEORGE...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD...PRINCE GEORGES...ST.
MARYS...FAIRFAX...SPOTSYLVANIA AND CALVERT COUNTIES...

AT 237 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM POTOMAC HEIGHTS TO 3 MILES NORTHWEST OF
GATEWOOD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE POTOMAC CREEK...MASSAPONAX...ST.
CHARLES...LA PLATA AND WALDORF.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3868 7655 3826 7687 3834 7699 3844 7703
      3840 7713 3838 7713 3838 7708 3841 7706
      3841 7704 3828 7699 3825 7704 3814 7708
      3819 7722 3818 7725 3824 7725 3822 7729
      3825 7736 3799 7764 3806 7779 3867 7724
TIME...MOT...LOC 1937Z 274DEG 24KT 3861 7706 3811 7768
Local storm report, Feb 24, 3:07 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             LA PLATA                38.53N  76.98W
02/24/2012  E0.75 INCH       CHARLES            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200002

MEADOWS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:53 AM ESTHigh Wind WarningLWXAllegany, Carroll, Frederick, Washington14 hr
Feb 24, 3:53 AM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more20 hr
Feb 24, 2:22 PM ESTSpecial Weather StatementLWXCharles38 min
Feb 24, 2:36 PM ESTSpecial Weather StatementLWXCharles24 min
Feb 24, 2:47 PM ESTSevere Thunderstorm WarningLWXAnne Arundel, Charles, Prince George's, Saint Mary's43 min
Feb 24, 6:59 PM ESTWinter Weather AdvisoryLWXAllegany23 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.